Where to go from here ?

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Where to go from here ?

Postby Tom15 » Wed May 20, 2009 3:40 pm

I have been a quiet observer of this forum for a while and have found it very helpful. Thank you all for your insights. My wife was diagnosed six years ago, and has tried all of the ABC's - no luck. She has progressed pretty rapidly. We began Tysabri three months ago. Her strenght seems to be improving, however I am noticing some very disturbing things. She is having a very hard time concentrating, she seems to be having a really hard time with things that were easy (our kids math homework??), she is noticing it too - and it is upsetting her. We really don't know what to do. We are feeling like we don't have any other options left. Where do we go from here if this is not an option. We are obviously aware (and anxious) of the possibility of PLM - but do not want to give up on this treatment option, as our nuro has made us feel like we have no other option. I would love any of your insights. :?
User avatar
Tom15
Newbie
 
Posts: 5
Joined: Tue May 19, 2009 3:00 pm

Advertisement

Postby dreddk » Thu May 21, 2009 12:22 am

Tom

My wife has been on Tysabri for nearly a year. I went with her to her last infusion as she has being having some reactions. I spoke to a few of the other women in there who have been on since the original trials and they did say that they have experience the odd problems along the way but no serious progression. My wife has also experienced new tingling on her face that then cleared up. I guess what i'm trying to say is don't let one symptom put you off giving the drug a fair crack.

Cheers
Dk
User avatar
dreddk
Family Elder
 
Posts: 131
Joined: Sat Jan 20, 2007 4:00 pm
Location: South Pacific

Postby dignan » Thu May 21, 2009 8:42 am

Tom15, it sounds like maybe your wife has a fairly common symptom of MS: brain fog. If you search "brain fog" on this forum you will find tons of people talking about it. There might be a couple of things to try that don't involve changing MS therapies: ginkgo biloba or donepezil (aricept)...or maybe other things...

For some info on gingko and donepezil, check out this thread: http://www.thisisms.com/ftopicp-32000.html
User avatar
dignan
Family Elder
 
Posts: 1608
Joined: Wed Aug 11, 2004 3:00 pm

Postby Loobie » Thu May 21, 2009 10:07 am

I still get brain fog on Tysabri, but I also think it has helped. I definitely feel "off" for a few days after the infusion and always think "is something happening?", but it resolves itself and then I have been having a good couple of weeks after about 3-4 days post infusion. Is her brain fog more noticeable right after an infusion, or is it all the time now?
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Brain Fog...

Postby Tom15 » Fri May 22, 2009 9:55 am

This is the kind of easy answer I can wrap my head around! It makes alot of sense. She does seem worse in the ten days or so right after the infusion, and then a bit better. Just hearing it has happenend to you all as well, gives us the mental energy to stick with it and see this through. Her nuro would like to see an MRI next month, which will confirm nothing dangerous is going on. Thanks.
User avatar
Tom15
Newbie
 
Posts: 5
Joined: Tue May 19, 2009 3:00 pm

Postby brianm » Fri May 22, 2009 3:59 pm

gees these are the same symptoms I am having, actually i am awaiting a call from my neuro. on the results of a blood test i took yesterday. I am having SEVERE brain fog in which it is interfering big time. Just had my first infusion 2 wks ago.
User avatar
brianm
Family Member
 
Posts: 25
Joined: Wed Feb 25, 2009 4:00 pm

Postby prof8 » Fri May 22, 2009 8:11 pm

Hi Tom,
The same thing happened to me when I first went on Tysabri. I just had #11. The first 3-5 infusions I would get the most incredible brain fog and not be able to think very well. I started to panic thinking it was PML or perhaps I was having some MS cognitive symptoms I had never had before. But then it would always wear off 7-10 days after the infusion. I don't get this anymore. I've had a few other weird things -- fever, headache, aches. But on #10 I asked them to slow down the infusion. They did it over 90 minutes instead of 60 and it made a world of difference!!!! You might ask your wife's neurologist if he/she would be willing to slow down her infusion. It might help with the cognitive stuff.
Good luck!
User avatar
prof8
Family Elder
 
Posts: 189
Joined: Sun Jul 13, 2008 3:00 pm

Postby Tom15 » Fri May 29, 2009 7:08 am

My wife just finished up a 3 day round of steriods b/c things were just getting out of control. All meds seem to hit her pretty hard - maybe that means they are working. Better than no reaction = no benifit. Anyway she is still set for her 3rd tysabri infusion on Monday. Her Nuro says go ahead with it. We are planning to run the infusion over 90min - thank you for the suggestion. Will post an update. Our best to all on this odyssey.
User avatar
Tom15
Newbie
 
Posts: 5
Joined: Tue May 19, 2009 3:00 pm


Return to Tysabri (Antegren or Natalizumab)

Who is online

Users browsing this forum: chowder1